sexxydiva54@yahoo.com

Q:

I am sick and tired of taking medications; what can I do? I am a diabetic type 1 and 2. I take metformin, glyburide, humalog 22units, and lantus 60u. When I wake in the morning, my blood sugar is 358 or 456. What's wrong?

Amy Campbell

A:

Just for clarification, you either have type 1 diabetes or type 2 diabetes, but not both. Given that you take metformin and glyburide, I’m assuming that you have type 2 diabetes, and require insulin to help you manage it. Nevertheless, it sounds like perhaps your medication (most likely your insulin doses) need adjusting. Your high morning blood glucose levels may be due to a number of factors, including: not enough insulin (Lantus) and/or diabetes pills in the evening, eating too much carbohydrate and/or fat at dinner or as a bedtime snack, or going low in the middle of the night and “rebounding” (which leads to high blood glucose later on). If you aren’t doing so already, start checking and recording your blood glucose levels before each meal, before bedtime and in the middle of the night (around 2 or 3 am). In addition, keep track of your carbohydrate intake at each of your meals and your snacks. The goal right now is to aim for a consistent amount of carbohydrate at your meals (for example, 60 grams). Make note of any physical activity that you do, as well. Then, schedule an appointment with your physician and/or diabetes educator to discuss the changes that you need to make to your treatment plan.

1 reply

WVDMJ
WVDMJ 2012-05-17 11:51:40 -0500 Report

I AM HAVING THE SAME PROBLEM SEXYDIVA JUST STARTED LEVEMIR ALONG WITH MY JANUMET AND DEALING WITH READINGS OF 350-450 MOST OF THE TIME I HAVE BEEN COUNTING CARBS BUT KNOWING I JUST NEED MEDICATION ADJUSTMENTS BUT GO BACK TO DR IN 2 WEEKS I THINK THIS IS TOO LONG TO WAIT WITH THOSE READINGS